Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 18, NWS Morristown, TN

December 13, 20077 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Dec 13, 2007, 10:49 AM EST for 7 counties in Tennessee. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2007, 10:49 AM EST (15:49 UTC)
Expired
Dec 13, 2007, 2:22 PM EST
In force
4 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 131549
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1049 AM EST THU DEC 13 2007

...STRONG AND GUSTY WINDS TODAY...

.STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT MUCH OF THE
REGION THIS MORNING AND AFTERNOON...AS A COLD FRONT APPROACHES.
WINDS MAY GUST TO OVER 40 MPH AT TIMES...ESPECIALLY AT AND ABOVE
3000 FEET. SUSTAINED WIND SPEEDS OF 20 TO 35 MPH CAN BE EXPECTED.

THESE STRONG WINDS WILL BLOW OUT OF THE SOUTHWEST...THEN SHIFT TO
THE WEST WITH THE FRONTAL PASSAGE. NORTHWEST WINDS OF GENERALLY 10
TO 20 MPH CAN BE EXPECTED BY LATE AFTERNOON...AS THE WIND AND LAKE
WIND ADVISORIES EXPIRE.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

TNZ018-041-043-045-047-072-074-132100-
/O.NEW.KMRX.WI.Y.0018.071213T1549Z-071213T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1049 AM EST THU DEC 13 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS WILL SHIFT TO THE WEST WITH A FRONTAL
PASSAGE...AND RANGE FROM 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT
TIMES...MAINLY ABOVE 3000 FEET. THE WINDS WILL SHIFT TO THE
NORTHWEST AND DIMINISH BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008-
132100-
/O.NEW.KMRX.LW.Y.0008.071213T1549Z-071213T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1049 AM EST THU DEC 13 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS WILL SHIFT TO THE WEST WITH A FRONTAL
PASSAGE...AND RANGE FROM 15 TO 30 MPH WITH GUSTS UP TO 40 MPH AT
TIMES...MAINLY ABOVE 2000 FEET. THE WINDS WILL SHIFT TO THE
NORTHWEST AND DIMINISH BY LATE AFTERNOON. 

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TG
1 follow-up statement
000 
WWUS74 KMRX 131922
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EST THU DEC 13 2007

...STRONG WESTERLY WINDS DIMINISHING THIS AFTERNOON...

.THE STRONG SOUTHWEST TO WEST WINDS...AHEAD OF AND ASSOCIATED WITH
A PASSING COLD FRONT...HAD SIGNIFICANTLY DIMINISHED AT MID
AFTERNOON.

THUS...THE WIND AND LAKE WIND ADVISORIES HAVE BEEN CANCELLED EARLY.
WESTERLY WINDS OF 10 TO 20 MPH MAY STILL AFFECT MUCH OF THE AREA...
WITH A FEW GUSTS UP TO 35 MPH AT TIMES IN THE HIGHEST ELEVATIONS.


TNZ018-041-043-045-047-072-074-132030-
/O.CAN.KMRX.WI.Y.0018.000000T0000Z-071213T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
222 PM EST THU DEC 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE TO DIMINISH
THIS AFTERNOON BEHIND THE PASSING COLD FRONT. SPEEDS SHOULD
GENERALLY RANGE FROM 10 TO 25 MPH...WITH A FEW GUSTS UP TO 35 MPH
IN THE HIGHEST ELEVATIONS.

$$

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008-
132030-
/O.CAN.KMRX.LW.Y.0008.000000T0000Z-071213T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
222 PM EST THU DEC 13 2007

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE
WIND ADVISORY. 

WESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND CONTINUE TO DIMINISH
THIS AFTERNOON BEHIND THE PASSING COLD FRONT. SPEEDS SHOULD
GENERALLY RANGE FROM 10 TO 20 MPH...WITH A FEW GUSTS UP TO 30 MPH
IN THE HIGHEST ELEVATIONS.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:10 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 13, 9:10 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 AM EST THU DEC 13 2007

.SHORT TERM...MAIN CONCERNS THIS MORNING ARE THE DELAYED ARRIVAL OF
SHOWERS AND INDICATIONS OF STRONG SOUTHWEST WINDS ABOVE 3000 FEET.
WILL UPDATE FORECAST GRIDS AND PRODUCTS BY 930 TO 10 AM EST...WITH
SLIGHTLY LOWER POPS AND INCREASED WIND SPEEDS (POSSIBLY INTO
ADVISORY RANGE FOR ELEVATIONS AT AND ABOVE 3000 FEET).

OTHERWISE...WILL ALSO ADJUST HOURLY AND MAX TEMPS AS NEEDED.

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG
Hazardous weather outlook, Dec 13, 6:16 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
616 AM EST THU DEC 13 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
616 AM EST THU DEC 13 2007 /516 AM CST THU DEC 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL BRING IN MUCH COLDER AIR SATURDAY NIGHT AND
SUNDAY WITH SNOW LATE SATURDAY NIGHT INTO SUNDAY. HOWEVER
SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 10:49 AM ESTLake Wind AdvisoryMRXAnderson, Blount, Campbell, Carter, Claiborne, Cocke and 15 more4 hr

Nearby

Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.